MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING

COVIDIEN MFG SOLUTIONS S.A. ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING
Model Number 8888411702
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Peritonitis (2252)
Date of Event 12/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, more than a month after the peritoneal dialysis (pd) catheter was placed in the operating room (or), there was leakage at the external part of the catheter at the time of the dialysis treatment.Two millimeter (mm) slits were found on the catheter.It was mentioned that the catheter was shortened (a cut respecting a sterile process and was connected to the titanium adapter) to remove the defect in the catheter and resolve the issue.The patient had staphylococcus epidermidis peritonitis and antibiotic therapy (was given intraperitoneally).A repair kit was not used and betadine was used on the insertion site prior to product placement.The treatment used (mupirocin) was by prescription and dermal betadine or scrub was used to clean the catheter in its entirety.Mupirocin was also utilized at the exist site and sterile compresses are utilized is as wound dressing.The would dressing did not include any cleaning agents or antimicrobial properties and the patient was not responsible for any type of catheter maintenance.Cleaning agents were not switched over the life of the catheter and were never mixed.Sepsiderm was never used to clean the catheters and there was no protocol change for cleaning agents used recently.The patient was not using any type of cleaning agent or antibiotic on the catheters.Flushing was done with physiological serum and no abnormality or leak was seen.There were no other product being utilized with the device.There was no blood loss and there were no other intervention/treatment required as a result of the event aside from the antibiotic therapy.The patient was in stable condition and had improvement of the infectious syndrome.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, more than a month after the peritoneal dialysis (pd) catheter was placed in the operating room (or), there was leakage at the external part of the catheter at the time of the dialysis treatment.Two millimeter (mm) slits were found on the catheter.It was mentioned that the catheter was shortened (a cut respecting a sterile process and was connected to the titanium adapter) to remove the defect in the catheter and resolve the issue.The patient had staphylococcus epidermidis peritonitis and antibiotic therapy (was given intraperitoneally).A repair kit was not used, and betadine was used on the insertion site prior to product placement.There was nothing unusual observed on the device prior to the dialysis treatment.The treatment used (mupirocin) was by prescription, and dermal betadine or scrub was used to clean the catheter in its entirety.Mupirocin was also utilized at the exist site, and sterile compresses were utilized as wound dressing.The would dressing did not include any cleaning agents or antimicrobial properties, and the patient was not responsible for any type of catheter maintenance.Cleaning agents were not switched over the life of the catheter and they were never mixed.Sepsiderm was never used to clean the catheters, and there was no protocol change for cleaning agents used recently.The patient was not using any type of cleaning agent or antibiotic on the catheters.Flushing was done with physiological serum and no abnormality or leak was seen.There were no other products being utilized with the device.There was no blood loss, and there was no other intervention/treatment required as a result of the event aside from the antibiotic therapy.The patient was in stable condition and had improvement of the infectious syndrome.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted that the cannula had two cracks in it.It was reported that there was a leak on the catheter shaft.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ARGYLE
Common Device Name
CATHETER, PERITONEAL, LONG-TERM INDWELLING
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
MDR Report Key11095548
Report Number3009211636-2020-00322
Device Sequence Number3756301
Product Code FJS
UDI-Device Identifier10884521004337
UDI-Public10884521004337
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K180485
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888411702
Device Catalogue Number8888411702
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2021
Initial Date Received by Manufacturer 12/07/2020
Supplement Date Received by Manufacturer01/05/2021
02/10/2021
Initial Report FDA Received Date12/30/2020
Supplement Report FDA Received Date01/22/2021
03/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;